This pt is suffring from liver cirrosis .pul htn..ascitis.. He was coming with the c/o weakness . abd distension..polyurea...b.p 160/100 ,spo2 90./.,pr 104 per mt...chest b/l weezing...rbs ..565mg...wt is the best treatment for this pt

9 Likes

LikeAnswersShare

Patient has decompensated liver cirrhosis. Mostly be Alcoholic. (History not mentioned) Tense ascites causing respiratory embarrassment is likely cause for breathlessness and desaturation. Keep him in propped up position. Ascitic Tapping(Therapeutic+ Diagnostic ) IV Human Albumin 20% while tapping. Send fluid for Ascitic fluid analysis (Microscopy,Proteins,TLC,DLC,LDH,ADA,Cytology) X ray Chest for pleural effusion & to look for any respiratory pathology as you have mentioned pulmonary hypertension. you have written pul htn (I think you wanted to mention portal hypertension). Do his USG abdomen (for Liver echotexture and size,Portal vein Diameter and portal veinous doppler for thrombosis) Hepatic Venous status to R/O Budd Chiari) CT Abdomen to see any lesion s/o neoplasm anywhere. LFTs/RFTs Hepatitis B and AntivHCV antibody. Rule out malignant Ascites. Treatment. Ascitic tap as mentioned (Watch for hypotension during paracentesis) Do 2 d ECHO to rule out constrictive pericarditis and diastolic dysfunction. His polyuria is due to uncontrolled Sugars. Rx: Start him Inj.Human Actrapid Insulin with periodic BSL monitoring and also look for urinary ketones.Do HBA1 C. Put him on propranolol for controlling Portal Hypertension. Diuretics = Loop+Potassium sparing combination (Frusemide+Spironolactone) e.g.Lasilactone. Udiliv/ Liv 52. Liq Lactulose (Liquid Duphalac). Duphalac Enema if required. If has altered sensorium,or hepatic encephalopathy features start L Ornithine (Hepamerz)If creatinine/urea are ok. Upper GI scopy to look for Esophageal varices duevto portal hypertension.Check his PT and INR,if deranged,give inj Vitamin K. Guide and educate the patient about potential causes of developing Hepatic Encephalopathy (Infection/High Protein diet/Upper GI bleed/Constipation). -Fluid restriction,Salt restriction. - Antihypertensives and OHA. - Alcohol abstinence. Explain the relatives about the decompensated nature of his illness and and tell them that he will require the Ascitic tapping in future as well due to its recurrent nature.

iagreedrarunkisansuradkarlineoftreatment
1

View 3 other replies

Patient is chronically ill....respiratory distress id due to tense ascitis which raises diaphragm and reduces lung space....there must b b/l pleural effusion reactionry.... Patient needs ascitic tap and pleural tap send it for cytology......continous o2 @2-4 litre.... Diuretics must b added.....reduse fluid intake.....monitor output.....diebetic control is must as patient might get secondary respiratory infection....worsen by diebetes... Definitive manaegement of cirrhosis...look for signs o liver cell failure....careful monitoring is required.....

Insulin first to control sugar taping of abdomen for ascites fluid and culture and analysis inj hepatitis B vaccination Diuretics Udiliv Syrp Syrp hepamerz Hb monitoring CXR PA View Digital LFT if possible exchange transfusion of Blood .

Lasix injections Aldactone 50-100 mg tab Insulin to control diabetes - with caution as hypoglycemia can occur easily in liver disease high protein diet for hypoproteinemia Monitor creatinine, liver function tests, PT, srum ammonia, body weight, seem proteins. Ascitic fluid diagnostic tapping to check for ascitic fluid infection. ECG and ECHO to assess LV function. massive ascitic fluid has been tapped transfused ascetically intravenously with IV diuretics to reduce ascitic flu id and conserve proteins. if he improves substantially and if he has resources enroll for liver transplant.

Poor prognosis.

first treat hyperglycemia with insulin atrapid18 units pt needs ascitic tap with albumin 20% infusion and culture do necessary investigations cxr pa to r/o pleural effusion usg hbsag,hcvag tests lft antihypertensives inj.levoflox inj.lasix

ascitic tapping, fluid & salt restriction,tb spironolactone, liq duphalac to cause loose stools 3-4 times a day, do chest x ray. if wheezing is due to infection or COPD treat likewise. see for pleural effussion

Maintain vitals , oxygen inhalation to maintain spo2 greater than 90. Therapeutic ascitic tap to relieve respiratory distress. Nebuization with salbutamol and ipratropium to relieve spasm. Diuretics spirilla tone and furosemide in 4:1 ratio. Diuretic should be given according to urine sodium excretion [>78meq/l] max dose 400 : 160 mg. fluid management according to IVC compressibility on usg abdomen. For high sugar if inj insulin infusion should started , do serum ketones to rule out DKA .After stabilization do CBC, Lft, RFT ABG and coagulogram. Patient should admitted in ICU. Rule out HRS hepatopulmonary syndrome

the pt is suffering from cirrhosis of liver..... this has lead to Porto pulmonary hypertension leading to low sats.......polyurea might be explained by the diuretics he might be prescribed.....high BP may be due to renal failure and the large ascitis compressing the abdomen....pt is now in his terminal stages.. the treatment is 1.low protein diet to avoid rise in ammonia 2.diuretics 3.keep the pH alkaline to avoid precipitation of hepatic encephalopathy. 4.lactulose to prevent ammonia production in the gut 5.albumin if feasible 6.watch for coagulation abnormalities and supplement the needed products 7.careful watch over heart rate as high bilirubin may precipitate bradycardia

Most imp is low salt diet with No Added salt Policy. Do theraputic tapping upto 5 to 8 lit under albumin cover or any colloid Start pt on aldactone 100 mg and lasix 40 Monitor daily wt and increase dose upto 500/160 mg. Monitor creat, pt can land up in aki, monitor urinary sodium for diuretic effectivness Start pt on insulin and monitor sugar. Af lab for sbp, and other routine inv for Ald patient

Do abg , urinary ketones...start oxygen, monitor i/o
1
Load more answers

Cases that would interest you